Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Propranolol making me feel depressed I think?  (Read 147 times)

0 Members and 1 Guest are viewing this topic.

Offline bhandley

  • Sr. Member
  • ****
  • Posts: 429
  • Country: gb
  • Rec's: 2
  • Gender: Female
  • Mood: Relaxed
    Relaxed
  • Im not actually relaxed I just like having a cat
    • Poke This Member
Propranolol making me feel depressed I think?
« on: April 25, 2014, 02:30:42 PM »
Does anyone get depressed on these?

I have been prescribed these and I took them for a while a long time back, I was taking 40mg three times a day, but I work as a cleaner and If I took one before work, I would halfway through my 4 hour shift all of a sudden loose all my energy and wouldnt be able to walk properly. I noticed if I ate sugar at that point I could recover but once I just had to sit there for about an hour before I felt good to get up and go again. I also would sleep for about 13 hours if I took them before bed.

I have had a relapse in anxiety so my doctor suggested I start taking them again for a little while - especially because ive got a twitch which is making me worry I have MS.

I explained the problems I used to have so he gave me 10mg tabs. But I've noticed that even on such a small dose I spend all day thinking about that fact that my only two friends know I have a really bad anxiety condition yet they have never checked in with me to see if I am ok, and that if I dont call them we wont speak for months on end. That I spend all my time listening to their problems and helping them yet they roll their eyes if I mention Im having a bad day. By the end of the day Im thinking ive got about 100 40 mg tabs and now a bunch of these lil 10mg ones... and if I take all of them will it just slow my heart down until it eventually just stops and I go peacefully just like that.?

I dont normally think like this. Although I probably should try and find new friends.
Bookmark and Share

Offline AncientMelody

  • Hero Member
  • *****
  • Posts: 724
  • Rec's: 15
  • Personal text
    • Poke This Member
Re: Propranolol making me feel depressed I think?
« Reply #1 on: April 25, 2014, 03:59:17 PM »
Depression is a potential side effect for beta blockers, yes. I would talk to your doctor straightaway for finding something else that will work better for your body. It's especially a concern that you want to down the whole bottle. Best of luck for you getting things under control.
Bookmark and Share

Offline bhandley

  • Sr. Member
  • ****
  • Posts: 429
  • Country: gb
  • Rec's: 2
  • Gender: Female
  • Mood: Relaxed
    Relaxed
  • Im not actually relaxed I just like having a cat
    • Poke This Member
Re: Propranolol making me feel depressed I think?
« Reply #2 on: April 25, 2014, 04:54:44 PM »
Ok good to know its not just me I guess! I just cant believe such a small dose can make me feel so awful!

I have a doctors appointment on tuesday and I think I will bring it up if I still feel this way.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4250
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Propranolol making me feel depressed I think?
« Reply #3 on: April 25, 2014, 06:19:05 PM »
Beta-blockers don't actually ease anxiety per se, they merely block the adrenaline rush of the flight-or-fight response which can be useful, but doesn't address the brain deficits triggering the anxiety. Antidepressants or therapy are better treatments.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline bhandley

  • Sr. Member
  • ****
  • Posts: 429
  • Country: gb
  • Rec's: 2
  • Gender: Female
  • Mood: Relaxed
    Relaxed
  • Im not actually relaxed I just like having a cat
    • Poke This Member
Re: Propranolol making me feel depressed I think?
« Reply #4 on: April 25, 2014, 06:26:53 PM »
Thanks for the input. I have had therapy and I am on fluoxotine, the beta blockers are just for my bad days, which are frequent right now...
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4250
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Propranolol making me feel depressed I think?
« Reply #5 on: April 25, 2014, 08:02:26 PM »
Thanks for the input. I have had therapy and I am on fluoxotine, the beta blockers are just for my bad days, which are frequent right now...

Occasional beta-blocker use should not negate the anti depressive effects of fluoxetine, especially not from just 10mg propranolol. Your depressive thoughts suggest the fluoxetine dose is inadequate. IMHO, you should explain to your doctor what you're feeling and thinking as you did in the OP, asap.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
2334 Views
Last post March 19, 2009, 08:24:34 PM
by cubmanben
6 Replies
1031 Views
Last post January 09, 2011, 11:04:00 AM
by mom12735
2 Replies
447 Views
Last post December 13, 2011, 11:24:54 AM
by afuser11
1 Replies
2348 Views
Last post April 28, 2012, 06:26:51 AM
by TomerNLPKid
5 Replies
418 Views
Last post May 29, 2013, 06:36:47 PM
by becomebecome